Adverse Effects of Injectable Facial Fillers: A Maxillofacial Approach to Management
Adverse effects of dermal facial fillers are increasingly posing a difficult treatment dilemma. Although broadly non-toxic synthetic fillers act as foreign bodies in the tissues eliciting a host response, even many years after administration. Adverse outcomes, ranging from chronic lymphoplasmacytic inflammatory reactions to granulomatous reactions have been documented in the literature1. High aesthetic demands, lack of existing scars for access and unavailable treatment history can compound the difficulty. Furthermore, we are increasingly encountering adverse effects in patients treated outside the United Kingdom (UK). Here we present a case report demonstrating our experience in the management of these problems.
Lemperle G, Rullan PP, Gauthier-Hazan N. Avoiding and treating dermal filler complications. Plast Reconstr Surg. 2006, 118:92S-107S0
Altintas H, Odemis M, Bilgi S, et al. Long-term complications of polyethylene glycol injection to the face. Aesthetic Plast Surg. 2012, 36:427-30
Kunjur, J. and Witherow, H. Long-term complications associated with permanent dermal fillers. British Journal of Oral and Maxillofacial Surgery. 2013, 51:858-862
Rohrich RJ, Monheit G, Nguyen AT, et al. Soft–tissue filler complications: the important role of biofilms. Plast Reconstr Surg 2010;125:1250-6 [Erratum in: Plast Reconstr Surg. 2010;125:1850].
BAAPS. Sun, sea and sepsis, Available at: http://baaps.org.uk/about-us/press-releases/1734-sun-sea-and-sepsis. 2013 (Accessed: 6th November 2016)
Department of Health. Review of the Regulation of Cosmetic Interventions, United Kingdom: Department of Health. 2013
- There are currently no refbacks.